Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla Rash and swollen lips
May 4, 2011

Hello,

I was diagnosed with HIV 4 months ago and started Atripla almost 2 weeks ago. The night before last I noticed some spots on the underside of my wrists which grew up my arm by yesterday morning. I am assuming this is the infamous atripla rash my Dr. told me about. This morning my boyfriend noticed that my lips were swollen. It's nothing too severe but it has never happened to me before. I am taking benadryl as directed on the box to help with the rash and my lips, is there anything else I can do to maybe speed up the heeling process? Are my swollen lips something I should be worried about, or is it a reaction to the emtriva like the rash?

Response from Dr. Henry

Timing of the rash and lip swelling you are experiencing would make reaction to the Atripla (often the efavirenz component) a likely explanation. Rarely rash/reaction can be very severe so would watch for worsening rash, mouth, eye, involvement or any trouble breathing. I also would inform you HIV doctor so he/she can determine if you need to be seen. No additional specific therapy has been shown to effectively diminish a drug rash in a situation such as yours. KH



Previous
Protease paunch reversible now that I'm off AZT?
Next
anesthesia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement